Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Flank pain radiating to pelvis, had fever and chills. History of kidney stones and anemia

I am a 32 yof with 2 days of left flank pain that sometimes radiates to the left pelvic area and also oddly to the right flank. The flank pain is mostly dull and only occasionally sharp/ stabbing in nature. I had a low grade fever last night with chills, but it broke during the night and no fever since. I am extremely lethargic as well. I have a history of small kidney stones in the left kidney that I have always been able to pass before. I also have a history of anemia. I have had a change in bowel habits over the last 2 months and have been more prone to diarrhea, but I attributed this to two rounds of antibiotics given since 7/11/12 ( Doxycycline and Cephalexin ). What could be wrong with me?
Asked On : Tue, 23 Oct 2012
Answers:  1 Views:  169
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Hello madam,

I have gone through your problem. A past history of small kidney stones on the left side and now having left flank pain radiating to the left pelvis indicates that the small stones have slipped down and traveling through the left ureter and got blocked at some point in their course. Now they might be causing obstruction to the urine flow from kidney to the bladder. This can cause Hydroureteronephrosis. A history of fever in this situation indicates an infection in the obstructed urinary pathway and demands an urgent medical attention. Due to this you may be extremely lethargic.

History of anemia may be due to excess loss of blood during menstruation or it may be due to iron deficiency anemia. You need to consult your gynecologist if you have excess bleeding during menstrual periods. If you don't have any issues with your menstruation, then you need to consult your physician and get an peripheral blood smear, iron profile, and serum folic acid and vitamin B12 levels.

Change in bowel habits and diarrhea may be because of the antibiotics you have taken.

My advice to you is that you need to consult a urologist immediately and get evaluated. You may need hospitalization and intravenous antibiotics. Depending on the size of the stone, the level of obstruction and the severity of obstruction further management differs.

Wish you a fast recovery.
Answered: Tue, 23 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor